Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 165, NWS Nashville, TN

September 1, 2018Cheatham County, Davidson County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 1, 2018, 5:39 PM CDT for Cheatham County, Davidson County, Robertson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2018, 5:39 PM CDT (22:39 UTC)
Expired
Sep 1, 2018, 6:03 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WUUS54 KOHX 012239
SVROHX
TNC021-037-147-012330-
/O.NEW.KOHX.SV.W.0165.180901T2239Z-180901T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
539 PM CDT SAT SEP 1 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Davidson County in Middle Tennessee...
  Northeastern Cheatham County in Middle Tennessee...
  Southwestern Robertson County in Middle Tennessee...

* Until 630 PM CDT.

* At 538 PM CDT, a severe thunderstorm was located over Joelton, or
  10 miles east of Ashland City, moving northwest at 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Springfield, Goodlettsville, Greenbrier, Coopertown, Ridgetop,
  Joelton, Pleasant View, Beaman Park and Whites Creek.

This includes Interstate 24 between mile markers 22 and 41.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3629 8672 3622 8688 3638 8715 3658 8686
TIME...MOT...LOC 2238Z 139DEG 16KT 3631 8688 

HAIL...0.88IN
WIND...60MPH
 
$$

LV
1 follow-up statement
478 
WWUS54 KOHX 012303
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
603 PM CDT SAT SEP 1 2018

TNC021-037-147-012313-
/O.CAN.KOHX.SV.W.0165.000000T0000Z-180901T2330Z/
Davidson TN-Cheatham TN-Robertson TN-
603 PM CDT SAT SEP 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAVIDSON...
NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3629 8672 3622 8688 3638 8715 3658 8686
TIME...MOT...LOC 2301Z 139DEG 16KT 3639 8697 

$$

LV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:41 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 1, 2:41 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
241 PM CDT Sat Sep 1 2018

.DISCUSSION...

The story for the majority of the forecast is the upper high
hanging on the east coast of the US, and pretty much keeping the
same weather conditions each day for the next week or so. Showers
and thunderstorms have developed today mainly east of I-65 closer
to some subtle upper shortwave activity. This looks to mainly be
diurnally driven, which will be the story of the week, so
expecting showers and storms to dissipate shortly after sunset.
With the additional rainfall in the east, chances for morning fog
are again in the forecast before sunrise, and as well for low
valleys/areas near bodies of water.

Sunday and Monday will see the upper high travel northward
slightly, so there may be less of a chance for afternoon showers
and thunderstorms Sunday and Monday. Isolated storms are still
possible, but better chances will move in later in the week.
Tuesday and Wednesday look to have the upper high slide westward
closer to the mid state, and allow for an inverted trough/tropical
shortwave to move in to the Gulf Coast states. This will increase
chances for afternoon showers and thunderstorms mainly for
Wednesday, along with some slightly higher afternoon temperatures
in the mid 90s. The higher temps look to stick around for the
remainder of the work week before cooling down a few degrees on
Saturday.

Thursday into the weekend the upper high looks like its getting
broken down by a few Midwest shortwaves, however by Saturday the
GFS has the upper high back in place just off the Atlantic Coast.
The ECMWF has more of a zonal flow pattern, and has the previously
mentioned tropical wave heading westward into southern TX. With
the discrepancies between long term model solutions in the
extended period, mainly went with consensus pops which has
afternoon chances and mainly dry during the overnight hours headed
into next weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

Mainly VFR conditions expected for this TAF cycle. The only
exception will likely be KCSV, where the majority of mid-state
activity will occur. A passing shower, maybe even a brief rumble
of thunder, will be the case through 20-21Z today. Then, some MVFR
vis is possible around sunrise Sunday.

Winds will be light and mainly southerly to southeasterly today
and tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  92  73  92  73 /  10  10  10  20  10
Clarksville    71  90  71  90  71 /  10  10  10  20  10
Crossville     67  84  67  84  66 /  10  10  10  20  10
Columbia       71  91  71  91  71 /  10  10  10  10  10
Lawrenceburg   69  90  69  90  69 /  10  10  10  10  10
Waverly        71  91  71  91  71 /  10  10  10  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Unger
Hazardous weather outlook, Sep 1, 5:04 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
504 AM CDT Sat Sep 1 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-021015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
504 AM CDT Sat Sep 1 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Sep 1, 5:19 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
519 PM CDT SAT SEP 1 2018

TNZ007-026-027-012300-
Robertson TN-Davidson TN-Cheatham TN-
519 PM CDT SAT SEP 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...EAST
CENTRAL CHEATHAM AND SOUTH CENTRAL ROBERTSON COUNTIES UNTIL 600 PM
CDT...

At 518 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or 8 miles north of Nashville, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springfield, Madison, Goodlettsville, Millersville, Greenbrier,
Coopertown, Ridgetop, Joelton, Beaman Park and Whites Creek.

LAT...LON 3648 8679 3642 8675 3641 8675 3638 8673
      3634 8672 3633 8670 3632 8670 3632 8668
      3629 8666 3617 8683 3629 8705
TIME...MOT...LOC 2218Z 139DEG 16KT 3630 8681

LV

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 12:33 PM CDTAreal Flood AdvisoryOHXVan Buren, White3 hr
Sep 1, 5:19 PM CDTSpecial Weather StatementOHXDavidson41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.